Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Can Chiropr Assoc. 2010 Mar;54(1):43-51.

Statin induced myopathy presenting as mechanical musculoskeletal pain observed in two chiropractic patients.

Author information

  • 1Associate Professor, Director of Clinical Education and Patient Care, Canadian Memorial Chiropractic College, 6100 Leslie Street, Toronto, Ontario, M2H 3J1. Tel: 416-482-2340.

Abstract

Lipid lowering drugs, such as statins, are commonly used to treat approximately 10 million Canadians affected by hypercholesterolemia. The most commonly experienced side-effect of statin medication is muscle pain. Statin induced myopathy consists of a spectrum of myopathic disorders ranging from mild myalgia to fatal rhabdomyolysis. The following is a presentation of 2 cases of statin induced myopathy in patients presenting in a chiropractic setting. In addition, discussion will surround the mechanism, predisposing risk factors and frequency of statin induced myopathy while highlighting the role that chiropractors and other manual therapists may play in its recognition and management.

KEYWORDS:

adverse events, chiropractic, myalgia, myopathy, myositis, rhabdomyolysis, statin

PMID:
20195425
[PubMed]
PMCID:
PMC2829685
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk